MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP PLATE 12 HOLES 163MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP PLATE 12 HOLES 163MM; PLATE, FIXATION, BONE
Model Number 223.621
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: hwc, ktt.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a hardware removal of one (1) unknown 3.5 mm locking screw that was broken and one (1) unknown 5mm cannulated locking screw that was cold welded to 4.5mm locking compression plate (lcp) proximal tibia plate 12 holes/226mm left due to infection.The plate had to be cut away to remove the screw.All implants including three (3) unknown 5.0 mm cannulated screws, six (6) unknown locking screws, four (4) unknown cortex screws, (1) unknown locking screw, and one (1) unknown cannulated screw were removed successfully.There was difficulty removing the fragments that were generated from the broken device and trephine was used to remove the screw head.Original implantation was on (b)(6) 2015, for an open reduction and internal fixation (orif) of the proximal tibia.The procedure was completed successfully.There was no surgical delay.The patient outcome was stable.This complaint captures the post-operative infection and broken screws.The intra-operative event involving the plate being cut away is captured under related complaint (b)(4).This report is for a 12-hole locking compression plate.This is report 2 of 7 for (b)(4).

Brand Name
3.5MM LCP PLATE 12 HOLES 163MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8196923
Report Number2939274-2018-55574
Device Sequence Number16210322
Product Code HRS
UDI-Device Identifier10886982158031
UDI-Public(01)10886982158031
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number223.621
Device Catalogue Number223.621
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2018
Initial Report FDA Received Date12/26/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight72